Kentucky, 2004Flood in Kentucky, March 6 to 8, 2004
March 6 to 8, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 6, 2:30 AM EST, 8 hours 20 minutes earlier.
Area forecast discussion, Mar 6, 2:30 AM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST SAT MAR 6 2004
...WILL CANCEL FLOOD WATCH FOR EAST CENTRAL KENTUCKY AT 4:30 AM....
IN THE SHORT TERM...
STEADY RAIN WILL MOVE EAST OF CWA DURING THE MORNING HOURS AS PLUME
OF MOISTURE ASSOCIATED WITH SOUTHWEST FLOW TRANSLATES EAST AHEAD OF
LOW AMPLITUDE UPPER AIR TROUGH. THIS TROUGH WILL QUICKLY MOVE EAST
ACROSS LOWER OHIO VALLEY THIS AFTERNOON.
WILL CANCEL FLOOD WATCH FOR EASTERN THIRD OF CWA WITH MORNING ZONE
PACKAGE AS LIGHT RAIN WILL END THERE DURING THE EARLY MORNING HOURS.
RAINFALL AMOUNTS APPROACHED 2 INCHES FOR MANY LOCATIONS...AND CALLS
TO SEVERAL COUNTIES INDICATES SOME SWOLLEN STREAMS...BUT NO
SUBSTANTIAL PROBLEMS.
SURFACE COLD FRONT LAGGING BEHIND PRECIPITATION SHIELD AND LIES
ACROSS SOUTHERN INDIANA EARLY THIS MORNING. WINDS WILL SHIFT TO THE
WEST AS FRONT CROSS REGION AND HIGH PRESSURE BUILDS ACROSS THE
SOUTHERN PLAINS. SATELLITE SHOWS EXTENSIVE LOW CLOUDS WEST AND
EXPECT LOW STRATUS TO BE SLOW TO ERODE. PARTIAL CLEARING WILL
COMMENCE LATER THIS AFTERNOON AND WILL GO WITH PARTLY CLOUDY SKIES
OVERNIGHT AND EARLY SUNDAY.
FOR THE PERIOD SUNDAY THROUGH TUESDAY...EASTERN TROUGH WILL BE
CARVED OUT BY A SERIES OF DISTURBANCES MOVING SOUTHEAST FROM
SOUTHERN CANADA ON BACK SIDE OF BUILDING WESTERN RIDGE.
THE FIRST DISTURBANCE WILL BE A VIGOROUS CLIPPER TYPE SHORTWAVE THAT
WILL DIG ACROSS WESTERN GREAT LAKES EARLY SUNDAY. DRY COLD FRONT
WILL CROSS OHIO RIVER DURING THE MORNING HOURS. PRESSURE GRADIENT
ACROSS CWA WILL REALLY TIGHTEN AS SURFACE HIGH BUILDS INTO THE
CENTRAL PLAINS. EXPECT BREEZY WINDS SUNDAY AS COLD AIR ADVECTION
WILL AID IN MIXING MID LEVEL WINDS DOWN. COLD AIR REALLY ARRIVES
LATE SUNDAY AND STRATUS WILL ARRIVE...WITH CLOUDY SKIES LINGERING
THROUGH PART OF MONDAY.
SECOND SYSTEM WILL DROP DOWN FROM NORTH LATE MONDAY. THIS WILL HAVE
MORE MOISTURE...WITH THE UPPER LEVEL DYNAMICS CLOSER TO LOWER OHIO
VALLEY. POSSIBLE LIGHT MIX OF PRECIP IS POSSIBLE MONDAY
NIGHT...EARLY TUESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...FLOOD WATCH THROUGH 6 AM SAT FOR S AND E CTRL KY.
&&
JSD
Hazardous weather outlook, Mar 6, 5:04 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EST SAT MAR 6 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071100-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
504 AM EST SAT MAR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA.
.DAY ONE...TODAY AND/OR TONIGHT.
SOME MINOR FLOODING IS EXPECTED ON THE LICKING RIVER. SEE THE
LATEST RIVER STATEMENTS / SDFFLSLMK / FOR MORE DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE MINOR FLOODING ON THE LICKING RIVER IS EXPECTED TO
END ON SUNDAY. SEE THE LATEST RIVER STATEMENTS / SDFFLSLMK /
FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Nicholas
- When
- March 6, 10:50 AM EST to March 8, 9:45 AM EST
- Where
- Nicholas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.336, -84.015 (the zone’s center; the record gives no point)
The Licking River at Blue Licks Spring crested at 26.1 feet around 10 PM EST on March 7. Flood stage at Blue Licks Spring is 25 feet. Minor flooding of bottomland begins at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 6, 20045 deaths · 2 events
- Flash Flood in Tennessee, March 6, 2004$100,000 · 1 event
- Flooding in New York, March 6 to 8, 2004$40,000 · 4 events
- Damaging Wind in Tennessee, March 6, 2004$18,000 · 55 kt wind · 1 event
- High Wind in Idaho, March 6, 200460 kt wind · 9 events
- High Wind in Colorado, March 6, 200491 kt wind · 7 events
- Flooding in West Virginia, March 6, 20046 events
- Heavy Snow in Wisconsin, March 6 to 7, 20045 events
- Damaging Wind and Heavy Rain in Georgia, March 6, 2004$1,000 · 4 events
- High Wind in Colorado, March 6, 2004107 kt wind · 4 events
- Winter Weather in Colorado, March 6 to 7, 20043 events
- Flooding in Kentucky, March 6 to 7, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387707.